MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AXIOS?; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00553660
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery-enhanced delivery system was to be implanted in the pylorus area to treat a pyloric stricture during a esophagogastroduodenoscopy (egd) with stent placement procedure performed on (b)(6) 2023.During the procedure, the physician experienced difficulty deploying the stent.During the first flange deployment, the pull handle broke, and the sheath could no longer be advanced.The device was retrieved and the stent was manually deployed outside the patient by manipulating the sheath to release it, reloaded into the tip of the scope, and subsequently deployed using rescue forceps.Note: it was reported that the stent was manually deployed outside the patient by manipulating the sheath to release it, reloaded into the tip of the scope, and subsequently deployed using rescue forceps.The physician did not follow the steps cited in the instructions for use (ifu).Note: it was reported that the axios stent was to be implanted to treat a pyloric stricture.However, per the axios stent and electrocautery-enhanced delivery system instructions for use (ifu), the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm in size and walled-off necrosis 6 cm in size that are adherent to the gastric or bowel wall.The device is not indicated for the treatment of pyloric stricture.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150201 captures the reportable event of stent failure to deploy.Block h11: following an update to the axios risk documentation, this event is being reported as part of the efforts associated with boston scientific's nonconforming events and prevention investigation, (b)(4).Investigation result: with all the available information, boston scientific corporation did not confirm the reported event of stent failure to deploy, the stent was not returned for analysis as it was implanted.The additional reported event of handle break was confirmed.The investigation concluded that the reported events and additional observed damaged of outer sheath kinked were most likely caused by procedural factors such as lesion characteristics, handling of the device and the technique used by the physician (force applied).It was reported that the stent was manually deployed outside the patient by manipulating the sheath to release it, reloaded into the tip of the scope, and subsequently deployed using rescue forceps.The physician did not follow the instructions for use (ifu).Additionally, it was reported that the axios stent was to be implanted to treat a pyloric stricture.However, per the axios stent and electrocautery-enhanced delivery system ifu the stent is indicated for use to facilitate transgastric or transduodenal endoscopic drainage of symptomatic pancreatic pseudocysts 6 cm in size and walled-off necrosis 6 cm in size that are adherent to the gastric or bowel wall.The device is not indicated for the treatment of pyloric stricture.Device history record review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Device technical analysis: an electrocautery-enhanced delivery system was returned for evaluation, the axios stent was not returned.A visual inspection was performed.It was observed that the control hub was detached from the handle and the outer sheath was kinked.No other damage was observed on the returned device.Labeling review: a labeling review was performed and, from the information available, the device was used in a manner inconsistent with the instructions for use (ifu)/product label.Risk review: a risk review was completed and confirmed that the event of "stent failure to deploy" was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure.

Brand Name
AXIOS?
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25144406
Report Number3005099803-2026-01804
Device Sequence Number15781888
Product Code KNS
UDI-Device Identifier08714729951179
UDI-Public(01)08714729951179(17)240412(10)31413254
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K233318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/12/2024
Device Model NumberM00553660
Device Catalogue NumberM00553660
Device Lot Number0031413254
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2023
Initial Report FDA Received Date05/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown